Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Getting a Birth Control Shot a good or a bad thing to get for protection?

I am getting a physical done tomorrow afternoon and I told my doctor at my last thyroid check up that I can't keep up with the birth control pills cause I would forget and forget until I remember. And then I'll take the whole week in one day. So I asked her when I get a physical can we talk about other contraction to take like the shot. My will think I do want to take is the Novra Ring but my Medicaid does not take it so I'm going for the shot. So I am asking my friends and the whole CafeMom is it bad to be on shot or on the pill? What would be the side effects ?

Answer Question
 
andmaef28

Asked by andmaef28 at 12:34 AM on Jul. 23, 2010 in Health

Level 13 (994 Credits)
Answers (7)
  • the shot will make you gain weight and make your period all funky (I'm on it) I've gained 25 lbs because of it. but it protects you great. But use a condom for STDs of coarse and use condoms for the first 2 weeks after you get the shot
    mommy_of_two388

    Answer by mommy_of_two388 at 12:36 AM on Jul. 23, 2010

  • When I was on Depo I gained a massive amount of weight..Not all women may experience weight gain though. I didnt have a period for the whole year or so that I was on it, but I still had severe cramping. Again not all women have the same experience with the shot. Its not bad nor good. I mean I know someone who got pregnant with both her kiddos while on the shot. So that can happen with any, but if you have a habit of forgetting the pill it would be a good idea to get the shot or some other form that you dont have to remember as much. :) Just know that not everybodys experience with birth control is the same.
    sleepless2009

    Answer by sleepless2009 at 12:38 AM on Jul. 23, 2010

  • I once had a gyno tell me in response to my asking him the same question, "I would only recommend that to someone who didn't have regular access to medical care.'
    Jenny-talia

    Answer by Jenny-talia at 12:47 AM on Jul. 23, 2010

  • I did not enjoy being on the shot. The pills were also tricky for me. The patch was my favorite. Is that covered?
    Pnukey

    Answer by Pnukey at 12:49 AM on Jul. 23, 2010

  • I was on the patch and it caused me to have blood clots and made me anemic. The nuva ring caused me to have 2 miscarriages in a 3 month time frame and the pills I could never remember to take. I have now been on the shot since Feb. and I have had no side effects other than having no period since. I was on the depo shot when I was younger and the only side effect I had then was no period also. I know everyone is different but the patch and ring scare me to the point I would never recomend them to anyone. Losing 2 babies to nuvaring was enough for me. If you have adverse reactions to the shot you can always choose a new one, but I think it would be a good one to try. So far no others have worked for me and I always get pregnant. This is the best I've found so far. GL
    jnsdrf

    Answer by jnsdrf at 2:24 AM on Jul. 23, 2010

  • I HATED the shot. It made me crazy. I don't know anyone who has had a good experience on it. Plus, as compared to other birth control methods, it is the worst because of how it leeches the calcium out of your bones.
    purpleducky

    Answer by purpleducky at 11:17 AM on Jul. 23, 2010

  • Thanks yall for applying to my message about the depo shot. I got and its not that bad so far. I have been eaten normally and when I get full I'm good to the next day or so. Its been doing pretty good.
    andmaef28

    Comment by andmaef28 (original poster) at 2:18 PM on Aug. 6, 2010

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.